Hail, Williams
- When
- August 2, 7:05 PM CST to 7:15 PM CST
- Where
- Williams County, 9.27 mi W of Bonetraill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 48.440, -104.050
An isolated severe thunderstorm over Williams County in northwest North Dakota produced large hail and a severe thunderstorm wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated severe thunderstorm over Williams County in northwest North Dakota produced large hail and a severe thunderstorm wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 2, 5:45 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 645 PM CDT TUE AUG 2 2011 .UPDATE...INCREASED THUNDERSTORM CHANCES IN NORTHWESTERN NORTH DAKOTA...AND ADDED CHANCE OF SEVERE THUNDERSTORM WORDING FOR THIS EVENING. ALSO 00Z TAF ISSUANCE. && .DISCUSSION... SEVERE THUNDERSTORM THAT DEVELOPED OVER NORTHEASTERN MONTANA...WHICH IS THE SOUTHERNMOST STORM IN A LINE/ARC THAT EXTENDS NORTHWESTWARD INTO SASKATCHEWAN...CONTINUES MOVING SOUTHEAST . EARLIER DISCUSSION UPDATE MENTIONED NAM MODEL SUGGESTS AN UPPER LEVEL IMPULSE IS MOVING EAST ACROSS SOUTHERN SASKATCHEWAN...AND HRRR MODEL FORECAST REFLECTIVITY SUGGESTS THE STORM(S) WILL CONTINUE EAST FOR A FEW HOURS UNTIL SUNSET...WEAKENING WITH TIME AFTER 03Z. SPC MESOANALYSIS SUGGESTS STRONG LOW AND MID-LEVEL LAPSE RATES OVER NORTHEASTERN MONTANA NOSING INTO EXTREME NORTHWESTERN NORTH DAKOTA. STORM IS QUITE STRONG AND RADARS SUGGESTING LARGE HAIL AN INCH OR 1.5 INCHES. DIME SIZED HAIL REPORTED IN MONTANA. THINKING THIS STORM HAS THE POTENTIAL TO ENTER DIVIDE COUNTY STRONG/SEVERE...THEN WEAKEN AS IT GOES EAST DURING THE EVENING. KEPT CHANCES AT 30 PERCENT FOR NOW...AS LARGE STORM IS ISOLATED IN NATURE. BUT DID MENTION SEVERE WORDING FOR THIS EVENING IN THE NORTHWEST. MAY BE ISSUING WARNINGS EARLY/MID EVENING. LOOKS LIKE MOVEMENT IS AROUND 25 MPH...SO SHOULD BE ENTERING WESTERN BORDER OF ND AT DIVIDE/WILLIAMS COUNTY BY/BEFORE 730 PM CDT. && .AVIATION... A THUNDERSTORM WILL BE IN THE VICINITY OF KISN LATER THIS EVENING NEAR 02Z. LOW PRESSURE WILL MOVE OVER THE REGION EARLY WEDNESDAY AND CREATE A CHANCE FOR THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. STORMS WILL NEAR KISN...KMOT AND KDIK IN THE MORNING TO AFTERNOON...AND KBIS IN THE AFTERNOON. SOUTHERLY WINDS WILL GUST TO NEAR 20 KTS WEDNESDAY AFTERNOON. .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...JV AVIATION...JJT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 112 PM CDT TUE AUG 2 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031815- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 112 PM CDT TUE AUG 2 2011 /1212 PM MDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT IN WESTERN AND NORTHERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH MONDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
The Glasgow radar (KGGW), 192 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Pea size hail accompanied the strong winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332060, 332062.